Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 2023, 5:10 PM EDT for Martin County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2023, 5:10 PM EDT (21:10 UTC)
- Expired
- Jun 11, 2023, 5:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WUUS52 KMLB 112110
SVRMLB
FLC085-112145-
/O.NEW.KMLB.SV.W.0077.230611T2110Z-230611T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
510 PM EDT Sun Jun 11 2023
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 545 PM EDT.
* At 510 PM EDT, a severe thunderstorm was located over Jonathan
Dickinson State Park, or over Jupiter Island, moving northeast at 5
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once to a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8016
2701 8020 2713 8012 2708 8009 2703 8008
TIME...MOT...LOC 2110Z 236DEG 5KT 2703 8012
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley2 follow-up statements
545
WWUS52 KMLB 112128
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
528 PM EDT Sun Jun 11 2023
FLC085-112145-
/O.CON.KMLB.SV.W.0077.000000T0000Z-230611T2145Z/
Martin FL-
528 PM EDT Sun Jun 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN MARTIN COUNTY...
At 528 PM EDT, a severe thunderstorm was located over Tequesta,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound and Jonathan Dickinson State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2697 8014 2696 8014 2696 8016 2700 8019
2706 8014 2706 8009 2703 8008 2697 8008
TIME...MOT...LOC 2128Z 288DEG 10KT 2699 8009
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley983
WWUS52 KMLB 112142
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
542 PM EDT Sun Jun 11 2023
FLC085-112151-
/O.EXP.KMLB.SV.W.0077.000000T0000Z-230611T2145Z/
Martin FL-
542 PM EDT Sun Jun 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds, heavy rain, and a funnel cloud, are still possible with this
thunderstorm.
LAT...LON 2697 8014 2696 8014 2696 8016 2700 8019
2706 8014 2706 8009 2703 8008 2697 8008
TIME...MOT...LOC 2141Z 234DEG 14KT 2697 8009
$$
HaleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 11, 3:32 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 332 PM EDT Sun Jun 11 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Tonight and Monday...Developing storms at this hour will continue to increase in coverage through late aftn as the west coast breeze moves across the peninsula, providing primary boundary initiation for activity for several hours or more while moving across the region. The potential wl exist for some strong storms, especially as a breeze merger occurs over the east side of the peninsula late. expect convective activity over land to draw to a close between 10 and 11 PM, with lingering activity shifting over the Atlc waters. Expect lows around 68 to 74 with light sw to calm wind. Modified prev disc... Monday-Tuesday...A broad east coast trough anchored over the Grt Lakes through Wed wl eventually pivot seaward. The subtropical Atlantic ridge axis wl build Nwd to the Straits of Florida on Tuesday. Lower moisture (PWATs only up to around 1.5-1.6") and increasing southwesterly flow will limit shower and lightning storm chances compared to this past weekend. Increased southwesterly flow is expected to pin or even prevent the formation of the sea breeze in some areas. PoPs around 20% along and west of the I-4 corridor Monday, with generally 30-45% to the south, and becoming likely across the Lake Okee to Treasure Cst region where moisture will be highest and there is the greatest chance for a sea breeze formation. Tuesday, PoPs 35 to 55%, with the highest chances once again along the pinned sea breeze. Any storms that manage to form could produce gusty winds due to a little dry air in the mid-levels, especially if enhanced by sea breeze interaction. Warming, with highs climbing above normal, reaching the lower 90s area-wide Monday, with mid-90s forecast over the interior Tuesday, as coastal areas remain in the lower 90s. Overnight lows in the lower to mid- 70s. Wednesday-The Weekend...A bit of a change in the forecast models compared to this time yesterday, as both the GFS and ECMWF now keep the Atlantic ridge axis further southward, remaining across the Straits, rather than shift it northward into south Florida. Having the ridge axis further south would allow for a cool front over the Southeast to instead drift into northern Florida, possibly even into far northern portions of the forecast area, late Wednesday into early Thursday. A trend of higher PoPs continues with chances edged higher than prev forecasts and increased PoPs Wednesday up to around 50-60%. Becoming somewhat drier late week as the dvlpg ridge begins to dry things out a bit. Wl keep reasonable agreement with NBM, which is slightly higher than other models. Highs are forecast in the mid-90s inland from the coast through the work week. Nonetheless, increasing moisture due to the proximity of the frontal boundary is still expected to generate heat indices in the 100-105 degree range. && .MARINE... Issued at 229 PM EDT Sun Jun 11 2023 Tonight and Monday...Favorable conds continue with seas largely less than 2 ft over the waters. Main concern wl be for evening storms moving offshore and affecting the nearshore waters with gusty winds and lightning. Seas no greater than 2 ft Monday with light sly winds becoming onshore near the coast in the aftn. Tuesday-Friday..Some reprieve from scattered showers and storms early in the week, except for along and offshore from the Treasure Coast, as drier air moves into the local Atlantic waters. However, a frontal boundary forecast to sag into northern Florida will once again return scattered coverage during the afternoons, with continued activity overnight, especially over the Gulf Stream. Southwesterly flow will pin the sea breeze to the coast or prevent its formation through the period. Nonetheless, winds veering southerly during the afternoons as it attempts to form, with offshore flow overnight. Winds around 10-15kts, though will be up to around 15kts Monday and Thursday. Seas 1-2ft early in the week becoming 2-3ft mid week. Seas up to 4ft will be possible well offshore Thursday. && .AVIATION... (18Z TAFS) Issued at 229 PM EDT Sun Jun 11 2023 Isolated showers and storms possible this afternoon across ECFL, with VCTS from TIX to ISM northward. Added in VCSH from MLB to SUA, with the potential for some rain as the ECSB pushes inland. TEMPOs in place across interior terminals and DAB from 18-23Z for gusty winds and MVFR/IFR reductions in VIS and CIGs due to TSRA. Conditions improving across the area as showers and storms diminish after 01-02Z. Winds becoming light overnight, generally out of the SW. At 14Z tomorrow, winds pick back up out of the SW at 7 to 12 knots. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 92 73 93 / 30 20 0 30 MCO 72 92 74 95 / 40 30 0 40 MLB 73 92 73 92 / 40 40 10 40 VRB 71 92 72 93 / 30 50 10 40 LEE 72 92 74 95 / 20 20 0 30 SFB 72 93 74 95 / 40 30 0 40 ORL 73 93 75 95 / 40 30 0 40 FPR 73 91 73 92 / 30 50 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Digital Forecasts...Pendergrast Radar/IDSS...Heil Aviation...Tollefsen
Hazardous weather outlook, Jun 11, 9:36 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 936 AM EDT Sun Jun 11 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-112300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 936 AM EDT Sun Jun 11 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms are expected from mid through late afternoon across east central Florida. The highest coverage of storms is expected north of a line from Kissimmee to Cape Canaveral, and especially across Volusia County. Storm motion will be toward the east at 15 to 20 mph. A few strong to marginally severe storms will be possible across the northern counties from mid afternoon through around sunset, as the east and west coast sea breezes collide. Wind gusts of 40 to 60 mph, hail up to 1 inch in diameter, frequent lightning, and torrential downpours of 1 to 3 inches in a 60 to 90 minutes will be possible. Move indoors to safety if skies look threatening, or you hear thunder. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches. Check with the beach patrol for additional information about ocean hazards. Remember to swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of 35 knots or greater will be possible over inland lakes, the Intracoastal Waterway and nearshore Atlantic, as they move eastward at around 15 knots. Boaters should watch for storms approaching from the west and seek safe shelter well in advance. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered storms are forecast Monday onward, with slightly lower coverage more typical for mid June. However, the threat for gusty winds, small hail, frequent lightning and torrential downpours in the strongest storms will continue each afternoon. As storm coverage decreases next week, temperatures will increase with highs reaching the low to mid 90s near the coast and mid to upper 90s across the interior. The combination of increasing heat and humidity will push afternoon heat indices to around 100 degrees in most areas Monday, and to between 101 and 106 degrees from Tuesday into late week. Persons engaged in outdoor activities will want to remain well hydrated, and take indoor rest breaks in an air conditioned location as needed. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Cristaldi
In the hours before
Special weather statement, Jun 11, 4:15 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT Sun Jun 11 2023
FLZ159-164-264-112045-
Coastal St. Lucie FL-Inland Martin FL-Coastal Martin FL-
415 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern St.
Lucie and eastern Martin Counties through 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Salerno, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walton, Stuart, Jupiter Island, Palm City and Hobe Sound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. on rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2700 8008 2700 8020 2709 8037 2721 8036
2721 8033 2727 8035 2731 8035 2738 8021
2719 8013 2703 8008
TIME...MOT...LOC 2015Z 249DEG 12KT 2711 8018
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jun 11, 4:37 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
437 PM EDT Sun Jun 11 2023
FLZ044>046-112115-
Northern Lake County FL-Orange FL-Seminole FL-
437 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northwestern
Seminole, east central Lake and northwestern Orange Counties through
515 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wekiwa Springs State Park, or near Lake Mary, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Lake Mary and Longwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2895 8151 2887 8136 2887 8135 2886 8135
2885 8136 2885 8134 2883 8132 2884 8130
2880 8123 2868 8141 2874 8154
TIME...MOT...LOC 2037Z 207DEG 13KT 2878 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jun 11, 4:45 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
445 PM EDT Sun Jun 11 2023
FLZ164-112100-
Coastal Martin FL-
445 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Martin
County through 500 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hobe Sound, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jupiter, Tequesta, Jupiter Island, Hobe Sound and Port Salerno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2695 8017
2698 8018 2700 8020 2710 8026 2719 8013
2703 8008
TIME...MOT...LOC 2045Z 242DEG 16KT 2706 8015
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jun 11, 5:02 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
502 PM EDT Sun Jun 11 2023
FLZ164-112115-
Coastal Martin FL-
502 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Martin
County through 515 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonathan Dickinson State Park, or near Jupiter Island, moving east at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jupiter, Tequesta, Jupiter Island, Hobe Sound and Hobe Sound Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2695 8015
2695 8017 2699 8019 2701 8022 2702 8022
2712 8011 2703 8008
TIME...MOT...LOC 2102Z 257DEG 8KT 2701 8015
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:24 PM EDT | Special Weather Statement | MLB | Volusia | 36 min |
| Jun 10, 8:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 10, 9:00 PM EDT | Special Weather Statement | MLB | Osceola | 30 min |
| Jun 10, 9:08 PM EDT | Special Weather Statement | MLB | Volusia | 22 min |
| Jun 11, 4:15 PM EDT | Special Weather Statement | MLB | Martin | 30 min |
| Jun 11, 4:17 PM EDT | Special Marine Warning | MLB | 58 min | |
| Jun 11, 4:37 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Jun 11, 4:45 PM EDT | Special Weather Statement | MLB | Martin | 15 min |
| Jun 11, 5:02 PM EDT | Special Weather Statement | MLB | Martin | 13 min |
| Jun 11, 5:11 PM EDT | Special Marine Warning | MLB | 49 min | |
| Jun 11, 5:30 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Jun 11, 5:35 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| Jun 11, 5:47 PM EDT | Special Weather Statement | MLB | Martin | 13 min |
| Jun 11, 6:14 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Jun 11, 6:20 PM EDT | Special Weather Statement | MLB | Okeechobee | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.